Jump to content


Photo

testing if dopamine would work?


  • Please log in to reply
12 replies to this topic

#1 2muchmandy

2muchmandy

    Senior Member

  • Members
  • PipPipPipPipPip
  • 965 posts
  • LocationAberdeen

Posted 18 July 2012 - 09:41 PM

This post has been promoted to an article

#2 gill

gill

    Senior Member

  • Members
  • PipPipPipPipPip
  • 179 posts

Posted 18 July 2012 - 09:44 PM

I bought L-Dopa once from some nutrition supplement place. Felt mentally insane after I took it.

#3 2muchmandy

2muchmandy

    Senior Member

  • Members
  • PipPipPipPipPip
  • 965 posts
  • LocationAberdeen

Posted 18 July 2012 - 11:14 PM

isnt L dopa sinemet?
see thats what im worried about, i dont want to end up taking sinemet or even a klono and becoming pyschotic or mental

#4 nepuinthesky

nepuinthesky

    Senior Member

  • Members
  • PipPipPipPipPip
  • 280 posts
  • LocationGermany

Posted 19 July 2012 - 10:09 AM

dont know but maybe its too early for meds?
maybe you should wait and if HPPD isnt gone in a few month you can think of meds again
all these meds have side effects and sometimes they outwight the benefits.
but its your discission maybe its better to start treatment early who knows for sure.

but firstly you have to be sure that your neuro is on your sight and dont puts you on the standard doses of these meds, for HPPD starting with a low dose is always better you can increase your dose if you dont have any benefits.

but also it seems that diffrent kind of visuals need diffrent meds so becareful if only a few symptoms are afected by one med.

#5 2muchmandy

2muchmandy

    Senior Member

  • Members
  • PipPipPipPipPip
  • 965 posts
  • LocationAberdeen

Posted 19 July 2012 - 10:35 AM

I understand about the very low doseage. Im thinking even about valium or something just now. I need to get a new job so I cnt be having panic.attacks and all that. My worst symptom by far is my visual snow, my trails and my anxiety. Which I feel as justified seen as its been almost 5 months and I have baseline.

#6 gill

gill

    Senior Member

  • Members
  • PipPipPipPipPip
  • 179 posts

Posted 19 July 2012 - 08:00 PM

isnt L dopa sinemet?
see thats what im worried about, i dont want to end up taking sinemet or even a klono and becoming pyschotic or mental


L-dopa is just an amino acid the body makes into dopamine. Doubt it could cause any permanent psychosis. Mine went away after I stopped it.

I don't really get the fascination with dopamine for hppd lately. Antipsychotic drugs mostly block dopamine receptors. Hence, too much dopamine is associated with psychosis.

#7 nepuinthesky

nepuinthesky

    Senior Member

  • Members
  • PipPipPipPipPip
  • 280 posts
  • LocationGermany

Posted 19 July 2012 - 08:36 PM


L-dopa is just an amino acid the body makes into dopamine. Doubt it could cause any permanent psychosis. Mine went away after I stopped it.

I don't really get the fascination with dopamine for hppd lately. Antipsychotic drugs mostly block dopamine receptors. Hence, too much dopamine is associated with psychosis.


hmm? sorry if i dont get what you mean by this. but first i think the most people with HPPD dont have any form of psychosis. second maybe that is why the most people report worsening after taking antipsychotics?! and third look up dr a. newest publication
hehe but as i said maybe i misunderstand your post...

#8 2muchmandy

2muchmandy

    Senior Member

  • Members
  • PipPipPipPipPip
  • 965 posts
  • LocationAberdeen

Posted 19 July 2012 - 10:39 PM

aah right, see im really worried to fuck around with my balance of dopamine.seratonin. im really kinda like...what do i do?

#9 gill

gill

    Senior Member

  • Members
  • PipPipPipPipPip
  • 179 posts

Posted 20 July 2012 - 03:06 AM


hmm? sorry if i dont get what you mean by this. but first i think the most people with HPPD dont have any form of psychosis. second maybe that is why the most people report worsening after taking antipsychotics?! and third look up dr a. newest publication
hehe but as i said maybe i misunderstand your post...


Not saying people with hppd have psychosis. I'm saying high dopamine can produce psychotic symptoms.

#10 nepuinthesky

nepuinthesky

    Senior Member

  • Members
  • PipPipPipPipPip
  • 280 posts
  • LocationGermany

Posted 20 July 2012 - 10:18 AM

yeah thats right but as it seems in some cases not in all dopamine seem to have a benefit on the symptoms.
see iam not saying PD and HPPD are related but people with PD also benefit from dopamine.
you have to outwight the side effects of drugs and not everyone who is taking sinemet for example develops psychotic symptoms. and if you do you can stop it and your brain wont stay in the psychotic state because the more of dopamine isnt there anymore after stop taking these drugs.
one of the most important things is take low doses with HPPD.

#11 2muchmandy

2muchmandy

    Senior Member

  • Members
  • PipPipPipPipPip
  • 965 posts
  • LocationAberdeen

Posted 20 July 2012 - 02:01 PM

so basically aslong as i take low doses i wont do any damage if the side effects happen. if they do i just stop and il be fine?

#12 nepuinthesky

nepuinthesky

    Senior Member

  • Members
  • PipPipPipPipPip
  • 280 posts
  • LocationGermany

Posted 20 July 2012 - 03:45 PM

i think thats for the more of dopamine, but i dunno i think a few people said there could be ireversible side effects like these movement problem i have forgotten the name but maybe this the case for sibelium dont know if this is also a side effect of sinemet maybe you should ask visual^^

#13 gill

gill

    Senior Member

  • Members
  • PipPipPipPipPip
  • 179 posts

Posted 20 July 2012 - 05:20 PM

Not trying to discourage anyone from trying L-dopa. Like I said; all the negative effects I got from it went away after I stopped taking it. I have no permanent problems from it. In my experience the effects of amino acids don't last long; but just something to keep in mind if you try it....